Jump to content
Important Survey - Please Participate ×

How do you know if you are tapering TOO SLOWLY?


[Lu...]

Recommended Posts

So, as I imagine many of us on this forum are, I am trying my best to keep my life sort of together while I am going through this tapering process.  I  mean, I still have my job which allows some schedule flexibility (at least for now) and I am living on my own, but I really don't want to go through this longer than I have to--I mean the tapering process, I just want this poison out of me. 

 

On the other hand, I have done a taper too quickly in the past and I definitely know that can backfire.  I have consistently been tapering off the Klonopin for 5 1/2 months now, but at a fairly "gentle" amount I think? I am reducing at approx. .12 mg every 3-4 weeks (although I was able to start the taper with a .25 mg cut).  I am experiencing a lot of depression, feeling numb emotionally, mental fog, and  of course increased anxiety.  I am also having headaches, crying spells, insomnia, muscle tension & spasm, and sometimes taste changes.  I haven't been able to find an MD who has any idea what I am going through, so I am kind of on my own (MD-wise)...but I am very lucky to have a good therapist and my mom's support. 

 

How much should I push myself?  I know the tapering process is going to probably going to be difficult most of the time, and I just don't know how much I can tolerate before I can't work, etc.....would appreciate any feedback.  thanks so much.    :-\

 

P.S.

I have had significant work instability in the past, I suspect due to the myriad of health problems from staying on benzos too long (IF ONLY I had known the long term benzo implications...but I do now and I know that is what to focus on)...so if at at possible I am trying, really trying, to keep working....ARRRRGGGHHHHHH!

Link to comment
Share on other sites

  • 2 weeks later...
[1b...]

Hi Lucy, I'm bumping this up so that someone can offer you some thoughts on your taper - sometimes threads get buried before anyone has a chance to see them!

  :smitten:

Link to comment
Share on other sites

[9a...]

I think you should go at the speed of which you feel like you can function, if you think you can't function then I would slow it down even more. I only dropped .03mg a month, and it took me 18 months to taper .50mg, but I could function which is why I went that slow.

 

I hated to be on klonopin but I also wanted to keep the symptoms at the level which I could function. Since I was tapering very slowly taking tiny cuts out daily I found that down the line my symptoms were improving. especially the anxiety, intrusive thoughts which they disappeared while tapering. But I did have muscle pain, stiffness and some nerve pains. The pain slowly faded over time. I had been on klonopin for over 20 years.

 

Before this last taper I did the 5 percent cuts every two weeks and when I reached halfway I crashed and ended up in the ER with acute withdrawal. Had to go back up, stabilize and then did a very slow taper.

 

I do think that if I would have went faster I would of had a harder time.

Link to comment
Share on other sites

×
×
  • Create New...